Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2002, 7:54 AM CDT for Smith County, Wood County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2002, 7:54 AM CDT (12:54 UTC)
- Expired
- May 3, 2002, 9:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Smith County, TX, Wood County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 031254 SVRSHV TXC423-499-031400- /NEW.KSHV.SV.W.0130.031254-031400/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 754 AM CDT FRI MAY 3 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS WOOD COUNTY IN NORTHEAST TEXAS * UNTIL 900 AM CDT * AT 754 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF MINEOLA...OR ABOUT 8 MILES NORTHEAST OF CANTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES NORTHWEST OF MINEOLA AT 830 AM CDT 4 MILES NORTHWEST OF QUITMAN AT 850 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS WOOD COUNTY IN NORTHEAST TEXAS UNTIL 900 AM CDT. LAT...LON 3258 9587 3246 9572 3282 9521 3301 9544
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:30 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 3, 2:30 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CDT FRI MAY 3 2002 THE COLD FRONT THIS MORNING CURRENTLY EXTENDS FROM A LINE JUST SOUTH OF A MLU...TO JUST NORTH OF LFK...TO NEAR AUS. HIGH PRESSURE BEHIND THE FRONT IS BEGINNING TO PUSH OFF TO THE EAST...ALLOWING THE FRONT TO STALL THIS MORNING...AND SLOWLY WORK BACK NORTHWARD AS WARM FRONT TODAY. THE FRONT WILL LINGER ACROSS THE AREA THROUGH THE PERIOD...BEFORE SLOWLY WASHING OUT BY SUNDAY. LOW POPS WILL BE NEEDED IN THE FORECAST THROUGH THE WEEKEND...JUST TO RESPECT THE UPPER LEVEL DISTURBANCES MOVING ALONG THE BOUNDARY...AND AVAILABLE LOW TO MID LEVEL MOISTURE. MAV AND FWC FAIRLY CLOSE...SO BALANCE WILL BETWEEN THE TWO. PRELIMS... SHV 79/64/84/65 5222 MLU 78/63/81/65 5222 TXK 70/60/82/64 4222 TYR 76/62/84/65 4222 LFK 87/72/88/74 2222 ELEVEN .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:24 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 36 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.